The Legal Examiner Mark The Legal Examiner Mark The Legal Examiner Mark search twitter facebook feed linkedin instagram google-plus avvo phone envelope checkmark mail-reply spinner error close
Skip to main content

Pfizer Recalling Some Lots of Effexor

Pfizer recently issued a recall of three lots of its anti-depressant medication, Effexor, after receiving reports from a pharmacist that one batch contained one pill of a different product.  Although Pfizer hasn’t received any complaints, it is recalling the three lots as a precaution because the medications were packaged on the same line.  The other pill is apparently a capsule of Tikosyn, a drug used to treat irregular heartbeat.  Although just one tablet, Tikosyn is a highly potent drug that must be initially administered in a hospital setting by a doctor specially trained in administering Tikosyn.

Side Effects of Tikosyn Can be Dangerous

Doctors must receive special Tikosyn training because the potency of the drug can lead to kidney damage if not properly administered.  Tikosyn label warnings instruct patients that they must be monitored a minimum of three days in the hospital by a doctor, and that other side effects can include feeling faint, experiencing dizziness, or a faster heartbeat.  Consumers are advised to contact the emergency room immediately if they experience any of these side effects.

Potentially Affected Effexor Lots Distributed to Wide Range of Providers

The Effexor treatments being recalled include the 30-count 150 mg extended-release tablets, one lot of 90-count Effexor, and one lot of 90-count Venlafaxine.  The lots were distributed to wholesalers, distributors, government agencies and retailers, and pharmacies and hospitals.  Effexor is typically prescribed to treat major depression, general anxiety, social anxiety and panic disorder.  Patients with questions about the recall can call Pfizer at 1-800-438-1985.

Comments are closed.

Of Interest